MAUDE Adverse Event Report: SALUDA MEDICAL PTY LTD EVOKE CLOSED LOOP STIMULATOR (CLS) (US); SCS IPG

SALUDA MEDICAL PTY LTD EVOKE CLOSED LOOP STIMULATOR (CLS) (US); SCS IPG
Model Number EVOKE CLOSED LOOP STIMULATOR (CLS) (US)
Medical Device Problem Codes Mechanical Problem (1384); Inappropriate/Inadequate Shock/Stimulation (1574); Biocompatibility (2886)
Health Effect - Clinical Codes Device Overstimulation of Tissue (1991); Inadequate Pain Relief (2388)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is in progress.Once the investigation is complete, a supplemental report will be submitted.
 
Event or Problem Description
A patient was implanted with an evoke spinal cord stimulation (scs) system and had adequate pain coverage.Fourteen months later, the patient underwent an unrelated lumbar spinal fusion surgery with hardware implanted.Following the procedure the patient reported inadequate pain relief.During re-programming, the patient reported pain and disconnected electrodes were identified.The lead was damaged by the hardware placed during the previous surgery.The system was revised which resolved the issue.
 
Additional Manufacturer Narrative
Correction: section a1 - patient identifier.Section h6.Medical device problem code.Patient- removed "device incompatibility: biocompatibility (b)(6)".Additional information: section d4 - expiration date, unique identifier (udi) # section g - date received by manufacturer.Section g6 - type of report.Section h4 - device manufacture date.Section h6 - evaluation codes.Section h10 - manufacturer narrative.The closed loop stimulator (cls) was returned for analysis.There was no physical damage visible on the cls.The cls failed functional testing due to several impedance issues noted during electrical output testing.Impedance logs were reviewed for several dates, including the date of the revision procedure.Log review noted comparable impedances with a drop in impedances that onset partway through the date of the revision procedure.The cls electrical testing results and impedance log review are potentially consistent with damage caused by electrocautery usage, when this was confirmed in other instances.The rep was unable to confirm electrocautery usage.The root cause of the cls analysis results cannot be definitively determined.The leads were not returned for analysis.Impedance logs were reviewed and compared from before and after the date that the lumbar surgery was completed.Multiple short electrodes were confirmed after the date of the lumbar surgery.Per the initial event report, the leads were damaged from hardware used during the lumbar surgery.The reported lead damage and decrease in stimulation were confirmed.Device information of the shorted electrodes.Brand name - evoke cap12 percutaneous lead kit - 60cm.Model - 102878.Catalog - 3008.Lot number - 9015055877.Expiration date - 01-february-2025.Manufacture date - 02-february-2023.Udi - (b)(4).

Brand Name
EVOKE CLOSED LOOP STIMULATOR (CLS) (US)
Common Device Name
SCS IPG
Manufacturer (Section D)
SALUDA MEDICAL PTY LTD
5 eden park drive
macquarie park, nsw 2113
AU  2113
Manufacturer (Section G)
SALUDA MEDICAL PTY LTD
5 eden park drive
macquarie park, nsw -
AU   -
Manufacturer Contact
sadie mauser
5 eden park drive
macquarie park, nsw -
AU   -
MDR Report Key20267988
Report Number3021836309-2024-00009
Device Sequence Number7315330
Product Code LGW
UDI-Device Identifier09352307000292
UDI-Public09352307000292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2024
Device Model NumberEVOKE CLOSED LOOP STIMULATOR (CLS) (US)
Device Catalogue Number3002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown